MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported there were issues connecting the heartmate touch to the blue tooth adapter.The device was not showing up on the heartmate touch when attempting to connect by pressing the grey button on the adapter.The blue tooth adapter was unplugged and plugged back in and then exchanged.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The connectivity issues resulted in a brief delay in ability to start the patient's right heart catheter procedure.The adapter exchange successfully resolved the connectivity issues.The cause was believed to be a bluetooth issue.
 
Additional Manufacturer Narrative
Corrections: b5, d4, d9, h6.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was later reported on 15jan2026 that the cause of the heartmate touch connectivity issues was identified to be the patient cable between the system controller and power module, not the heartmate touch wireless adapter.
 
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g3: date received by manufacturer of the previous report was 15jan2026.Manufacturer's investigation conclusion: the reported event of a communication issue was not confirmed.The provided information indicated the wireless adapter was exchanged during troubleshooting; however, the issue was then traced to the patient cable.Multiple attempts were made to obtain additional information regarding the lot number of the patient cable, details of any troubleshooting steps taken, if any equipment was exchanged, and if the patient cable would be returned; however, no additional information has been provided and to date, the patient cable has not been received for further analysis.A root cause for the reported event was not conclusively determined through this analysis.Device history records could not be reviewed due to the lot number of the heartmate power module 14v patient cable not being reported.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, addresses how to properly care for, maintain, and store all equipment for proper use including the power module.Section 4 of the ifu, entitled ¿heartmate touch communication system¿, gives instruction on how to connect to the heartmate touch and how to use the heartmate touch.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23747137
Report Number2916596-2025-07681
Device Sequence Number5928469
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number103426
Device Catalogue Number103426
Device Lot Number8244703
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/08/2025
Not provided
02/09/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/29/2025
01/28/2026
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age21 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American